MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a cq2015a, +18.0 diopter, intraocular lens in the patient's left eye (os) on (b)(6) 2018.During insertion, the surgeon felt the injector got harder to push when injecting the lens.The trailing haptic and a bit of the optic got caught by the plunger.The lens had to be cut out.A back-up similar lens was intraoperatively exchanged with it and it was successfully implanted.There was no patient injury.It was also reported that the anikavisc viscoelastic was used and the lens was in the injector for less that a minute.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned in liquid in a lens case/vial.Visual inspection found the optic torn, the lens torn into three pieces, and a piece of the optic missing.Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters, and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Corrected data: device evaluation: the msi-pm injector was returned loose in a lens box.Visual observation found the msi-pm injector with no visible damage and clear residue on cartridge.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data type of report- follow-up #2 for mdr # 2023826-2018-00464 was not submitted.It was inadvertently skipped and follow-up#3 was submitted instead.Claim# (b)(4).

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7378743
Report Number2023826-2018-00464
Device Sequence Number16514446
Product Code HQL
UDI-Device Identifier00841542101943
UDI-Public00841542101943
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2019
Device Model NumberCQ2015A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer03/16/2018
03/18/2019
03/18/2019
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date03/28/2018
04/02/2019
05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR